Sunday, October 7, 2012

Chlo Tuss EX


Generic Name: chlophedianol and guaifenesin (KLOE fe DYE a nol and gwye FEN e sin)

Brand Names: Chlo Tuss EX


What is Chlo Tuss EX (chlophedianol and guaifenesin)?

Chlophedianol is a cough suppressant. It affects the signals in the brain that trigger cough reflex.


Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.


The combination of chlophedianol and guaifenesin is used to treat cough and chest congestion caused by the common cold or flu.


Chlophedianol and guaifenesin will not treat a cough that is caused by smoking, asthma, or emphysema.

Chlophedianol and guaifenesin may also be used for purposes not listed in this medication guide.


What is the most important information I should know about Chlo Tuss EX (chlophedianol and guaifenesin)?


Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not use cough or cold medicine if you have untreated or uncontrolled breathing disorder such as asthma, emphysema, or chronic bronchitis. Drink extra fluids to help loosen the congestion and lubricate your throat while you are taking this medication.

What should I discuss with my healthcare provider before taking Chlo Tuss EX (chlophedianol and guaifenesin)?


Do not use cough or cold medicine if you have untreated or uncontrolled diseases such as asthma, emphysema, or chronic bronchitis.

To make sure you can safely use this medicine, tell your doctor if you have a cough with mucus, or cough caused by emphysema or chronic bronchitis.


It is not known whether chlophedianol and guaifenesin will harm an unborn baby. Do not use cough or cold medicine without telling your doctor if you are pregnant or plan to become pregnant while using the medicine. Chlophedianol and guaifenesin may pass into breast milk and may harm a nursing baby. Do not use cough or cold medicine without telling your doctor if you are breast-feeding a baby.

How should I take Chlo Tuss EX (chlophedianol and guaifenesin)?


Take exactly as prescribed by your doctor. Do not take in larger or smaller amounts or for longer than recommended. Follow the directions on your prescription label.


Cough or cold medicine is usually taken only for a short time until your symptoms clear up.


Drink extra fluids to help loosen the congestion and lubricate your throat while you are taking this medication.

Do not take for longer than 7 days in a row. Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache or skin rash.


Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Measure liquid medicine with a special dose measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose measuring device, ask your pharmacist for one.


If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken a cough or cold medicine within the past few days. Store at room temperature away from moisture and heat. Do not freeze.

What happens if I miss a dose?


Since cough or cold medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.


What happens if I overdose?


Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

Overdose symptoms may include severe forms of some of the side effects listed in this medication guide.


What should I avoid while taking Chlo Tuss EX (chlophedianol and guaifenesin)?


This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. Drinking alcohol can increase certain side effects of chlophedianol and guaifenesin. Ask a doctor or pharmacist before using any other cold, allergy, or cough medicine. Antitussives and expectorants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antitussive or expectorant.

Chlo Tuss EX (chlophedianol and guaifenesin) side effects


Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat. Stop using chlophedianol and guaifenesin and call your doctor at once if you have a serious side effect such as:

  • fast, slow, or uneven heart rate;




  • severe dizziness or anxiety, feeling like you might pass out;




  • mood changes, hallucinations;




  • severe headache;




  • tremor, seizure (convulsions); or




  • fever.



Less serious side effects may include:



  • mild dizziness or drowsiness;




  • mild headache;




  • diarrhea, nausea, upset stomach;




  • sleep problems (insomnia); or




  • feeling nervous, restless, or anxious.



This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.


What other drugs will affect Chlo Tuss EX (chlophedianol and guaifenesin)?


Before using chlophedianol and guaifenesin, tell your doctor if you regularly use other medicines that make you sleepy (such as cold or allergy medicine, sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). They can add to sleepiness caused by chlophedianol and guaifenesin.

There may be other drugs that can interact with chlophedianol and guaifenesin. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.



More Chlo Tuss EX resources


  • Chlo Tuss EX Side Effects (in more detail)
  • Chlo Tuss EX Use in Pregnancy & Breastfeeding
  • Chlo Tuss EX Drug Interactions
  • 0 Reviews · Be the first to review/rate this drug


  • Chlo Tuss EX Liquid MedFacts Consumer Leaflet (Wolters Kluwer)



Where can I get more information?


  • Your pharmacist can provide more information about chlophedianol and guaifenesin.

See also: Chlo Tuss EX side effects (in more detail)


Saturday, October 6, 2012

acetaminophen, dextromethorphan, and diphenhydramine


Generic Name: acetaminophen, dextromethorphan, and diphenhydramine (a SEET a MIN oh fen, DEX troe me THOR fan, DYE fen HYE dra meen)

Brand Names: Diabetic Tussin Night Time Formula


What is acetaminophen, dextromethorphan, and diphenhydramine?

Acetaminophen is a pain reliever and fever reducer.


Diphenhydramine is an antihistamine that reduces the effects of the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.


Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.


The combination of acetaminophen, dextromethorphan, and diphenhydramine is used to treat headache, fever, body aches, cough, runny nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu.


This medicine will not treat a cough that is caused by smoking.

Acetaminophen, diphenhydramine, and dextromethorphan may also be used for purposes not listed in this medication guide.


What is the most important information I should know about this medicine?


Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Do not take this medication without a doctor's advice if you have ever had alcoholic liver disease (cirrhosis) or if you drink more than 3 alcoholic beverages per day. You should not use this medicine if you have severe constipation, a blockage in your stomach or intestines, or if you are unable to urinate. Do not use this medicine if you have untreated or uncontrolled diseases such as glaucoma, asthma or COPD, high blood pressure, heart disease, coronary artery disease, or overactive thyroid. Do not use this medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects. Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen, and can increase certain side effects of diphenhydramine. Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

What should I discuss with my healthcare provider before taking this medicine?


You should not use this medicine if you have severe constipation, a blockage in your stomach or intestines, or if you are unable to urinate. Do not use this medicine if you have untreated or uncontrolled diseases such as glaucoma, asthma or COPD, high blood pressure, heart disease, coronary artery disease, or overactive thyroid. Do not use this medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:



  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;




  • a blockage in your digestive tract (stomach or intestines);




  • kidney disease;




  • cough with mucus, or cough caused by emphysema or chronic bronchitis;




  • enlarged prostate or urination problems; or




  • if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).




  • low blood pressure; or




It is not known whether acetaminophen, dextromethorphan, and diphenhydramine will harm an unborn baby. Do not use this medicine without a doctor's advice if you are pregnant. Acetaminophen, diphenhydramine, and dextromethorphan may pass into breast milk and may harm a nursing baby. Antihistamines may also slow breast milk production. Do not use this medicine without a doctor's advice if you are breast-feeding a baby.

Artificially sweetened cold medicine may contain phenylalanine. If you have phenylketonuria (PKU), check the medication label to see if the product contains phenylalanine.


How should I take this medicine?


Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.


Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Measure liquid medicine with a special dose measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose measuring device, ask your pharmacist for one.


Do not take for longer than 7 days in a row. Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days (or 5 days if treating a child), if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.


If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days. Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

See also: Acetaminophen, dextromethorphan, and diphenhydramine dosage (in more detail)

What happens if I miss a dose?


Since this medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.


What happens if I overdose?


Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.


Overdose symptoms may also include severe forms of some of the side effects listed in this medication guide.


What should I avoid while taking this medicine?


Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP. Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen, and can increase certain side effects of diphenhydramine. This medicine may cause blurred vision or impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.

This medicine side effects


Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have a serious side effect such as:

  • chest pain, rapid pulse;




  • fast, slow, or uneven heart rate;




  • severe dizziness or anxiety, feeling like you might pass out;




  • severe headache;




  • mood changes, confusion, hallucinations, severe nervousness;




  • tremor, seizure (convulsions);




  • fever, easy bruising or bleeding, unusual weakness;




  • urinating less than usual or not at all;




  • nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of your skin or eyes); or




  • dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, chest pain, uneven heartbeats, seizure).



Less serious side effects may include:



  • dizziness, drowsiness, mild headache;




  • dry mouth, nose, or throat;




  • constipation, diarrhea, mild nausea, upset stomach;




  • blurred vision;




  • feeling restless or irritable; or




  • sleep problems (insomnia).



This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.


Acetaminophen, dextromethorphan, and diphenhydramine Dosing Information


Usual Adult Dose for Cold Symptoms:

Acetaminophen/dextromethorphan/diphenhydramine 325 mg-10 mg-12.5 mg/5 mL:
10 mL orally every 4 to 6 hours not to exceed 6 doses daily.

Usual Adult Dose for Influenza:

Acetaminophen/dextromethorphan/diphenhydramine 325 mg-10 mg-12.5 mg/5 mL:
10 mL orally every 4 to 6 hours not to exceed 6 doses daily.

Usual Pediatric Dose for Cold Symptoms:

Acetaminophen/dextromethorphan/diphenhydramine 325 mg-10 mg-12.5 mg/5 mL:
>=12 yrs: 10 mL orally every 4 to 6 hours not to exceed 6 doses daily.
>=6 yrs to

Usual Pediatric Dose for Influenza:

Acetaminophen/dextromethorphan/diphenhydramine 325 mg-10 mg-12.5 mg/5 mL:
>=12 yrs: 10 mL orally every 4 to 6 hours not to exceed 6 doses daily.
>=6 yrs to

What other drugs will affect this medicine?


Ask a doctor or pharmacist before using this medicine if you regularly use other medicines that make you sleepy (such as narcotic pain medication, sedatives, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by diphenhydramine.

Ask a doctor or pharmacist if it is safe for you to use acetaminophen, dextromethorphan, and diphenhydramine if you are also using any of the following drugs:



  • diphenhydramine (Benadryl) applied to the skin;




  • leflunomide (Arava);




  • topiramate (Topamax);




  • zonisamide (Zonegran);




  • an antibiotic, antifungal medicine, sulfa drug, or tuberculosis medicine;




  • an antidepressant;




  • birth control pills or hormone replacement therapy;




  • bladder or urinary medications;




  • blood pressure medication;




  • a bronchodilator;




  • cancer medicine;




  • cholesterol-lowering medications such as Lipitor, Niaspan, Zocor, Vytorin, and others;




  • gout or arthritis medications (including gold injections);




  • HIV/AIDS medication;




  • medication for nausea and vomiting, stomach ulcers, or irritable bowel syndrome;




  • medicines to treat psychiatric disorders;




  • an NSAID such as Advil, Aleve, Arthrotec, Cataflam, Celebrex, Indocin, Motrin, Naprosyn, Treximet, Voltaren, others; or




  • seizure medication.



This list is not complete and there may be other drugs that can affect acetaminophen, diphenhydramine, and dextromethorphan. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.



More acetaminophen, dextromethorphan, and diphenhydramine resources


  • Acetaminophen, dextromethorphan, and diphenhydramine Dosage
  • Acetaminophen, dextromethorphan, and diphenhydramine Use in Pregnancy & Breastfeeding
  • Acetaminophen, dextromethorphan, and diphenhydramine Drug Interactions
  • Acetaminophen, dextromethorphan, and diphenhydramine Support Group
  • 0 Reviews for Acetaminophen, dextromethorphan, and diphenhydramine - Add your own review/rating


Compare acetaminophen, dextromethorphan, and diphenhydramine with other medications


  • Cold Symptoms
  • Influenza


Where can I get more information?


  • Your pharmacist can provide more information about acetaminophen, diphenhydramine, and dextromethorphan.


Thursday, October 4, 2012

Aspirin Tablets 300mg (P)





Aspirin 300mg tablets




Read all of this leaflet carefully before you start taking this medicine.



  • Keep this leaflet. You may need to read it again.

  • If you have any further questions, ask your doctor or pharmacist.

  • This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.




Index



1 What Aspirin tablets are and what they are used for
2 Before you take
3 How to take
4 Possible side effects
5 How to store
6 Further information






What Aspirin tablets are and what they are used for



Aspirin tablets belong to a group of medicines which have analgesic (pain relieving), anti-inflammatory (inflammation reducing) and antipyretic (temperature reducing) properties.



These tablets may be used for the relief of:



  • headache, toothache, migraine, neuralgia (nerve pain), sore throat or period pains.

  • symptoms of influenza, feverishness, rheumatic pains, sciatica (nerve pain of the leg/back), lumbago (lower back pain), fibrositis (muscular rheumatism), muscular aches and pains.

The tablets may also be used to prevent blood clots especially after a heart attack or in patients with unstable angina or reduced blood flow in the brain.





Before you take



Do not take Aspirin tablets and tell your doctor if you have:



  • an allergy (hypersensitivity) to aspirin, salicylates or non-steroidal anti-inflammatory drugs (NSAIDs) or other ingredients in the product. You may have developed difficulty breathing, a runny nose, itchy skin or swelling after taking aspirin or a NSAID previously (see section 6)

  • a stomach ulcer or a history of ulcers or indigestion

  • nasal polyps associated with asthma

  • haemophilia or other blood clotting disorder or are taking medicines to thin the blood.

Important warning:



There is a possible association between aspirin and Reye’s Syndrome when given to children. Reye’s syndrome is a very rare disease, which can be fatal. For this reason aspirin should not be given to children aged under 16 years, unless on the advice of a doctor.



Check with your doctor or pharmacist before taking Aspirin tablets if you have:



  • asthma or allergies

  • heart, liver or kidney problems or gout

  • an overactive thyroid gland

  • dehydration

  • anaemia or suffer from a deficiency of the enzyme glucose-6-phosphate dehydrogenase (G6PD) this can cause episodes of anaemia after eating certain foods such as fava beans (favism)

  • systemic lupus erythematosus (SLE) or other connective tissue disease.


Taking other medicines



Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription. Especially:



  • medicines to prevent blood clotting such as warfarin, dipyridamole and heparin

  • metoclopramide or domperidone (to prevent sickness)

  • diuretics (“water tablets”) e.g. spironolactone, frusemide, acetazolamide (to treat high blood pressure)

  • medicines which make your urine more alkaline such as antacids, citrates

  • probenecid, sulphinpyrazone (to treat gout)

  • methotrexate (to treat some cancers, psoriasis and rheumatic disease)

  • antidiabetics

  • phenytoin or sodium valproate (to treat epilepsy)

  • corticosteroids (to suppress the immune system)

  • mifepristone (to induce abortion)

  • other non-steroidal anti-inflammatory drugs - NSAIDs (eg ibuprofen or naproxen)

  • medicines which can cause hearing problems (vancomycin).




Pregnancy and breast-feeding



Avoid taking Aspirin tablets during pregnancy especially in the last 3 months of pregnancy or whilst breast-feeding. Ask your doctor or pharmacist for advice before taking this medicine.





Surgery and tests



If you need to have an operation including having your teeth removed or blood and urine tests, tell your doctor or dentist you are taking this medicine.






How to take



Always take Aspirin tablets exactly as your doctor has told you. If you are not sure, check with your doctor or pharmacist.



Avoid alcohol whilst taking this medicine.



Swallow the tablets with a glass of water.




Doses:



Adults, including the elderly: 1 or 2 tablets every 3 to 4 hours as required. No more than 12 tablets in any 24 hour period.



Children under 16 years old: Not recommended.



For prevention of blood clots: 1 tablet once a day.





If you take more than you should



If you (or someone else) swallow a lot of tablets at the same time, or you think a child may have swallowed any contact your nearest hospital casualty department or tell your doctor immediately. Symptoms of an overdose include ringing in the ears, spinning sensation, fast breathing rate, changes in some of the chemicals in the body, heart or kidney failure, fever or coma.





If you forget to take the tablets



Do not take a double dose to make up for a forgotten dose. If you forget to take a dose take it as soon as you remember it and then take the next dose at the right time. Do not take more than one dose in any 4 hour period.






Possible side effects



Like all medicines, Aspirin tablets can cause side effects, although not everybody gets them. Please tell your doctor or pharmacist if you notice any of the following effects or any effects not listed.



Allergic reactions - runny nose, itchy skin, swelling of the face, lips, throat or tongue, worsening of asthma.



Gastrointestinal system - stomach ulcers or bleeding which can be severe (you may develop bloody or black tarry stools, severe stomach pain and vomit blood), stomach irritation (mild stomach pain, heartburn and feeling sick) and inflammation of the liver.



Blood - anaemia, changes in numbers and types of blood cells. If you have an increase in number of nose bleeds or notice that you bruise more easily or have more infections talk to your doctor.



Ears - ringing or buzzing in the ear.



Salicylism - if you take large doses for a long time you may develop symptoms of salicylism, these include: dizziness, ringing or buzzing in the ear, deafness, sweating, feeling or being sick, headache and confusion.



If you are concerned about any side-effects or have any other unusual effects, tell your doctor immediately and seek advice.





How to store



Keep out of the reach and sight of children.



Store the tablets below 25°C in a dry place.



Do not use Aspirin tablets after the expiry date stated on the label/carton/bottle. The expiry date refers to the last day of that month.



Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.





Further information




What Aspirin tablets contain



  • The active substance (the ingredient that makes the tablets work) is 300mg aspirin (also known as acetylsalicylic acid).

  • The other ingredients are maize starch, purified talc (E553).




What Aspirin tablets look like and contents of the pack



Aspirin are white, uncoated tablets.



Pack sizes are 28 tablets.





Marketing Authorisation Holder and manufacturer




Actavis

Barnstaple

EX32 8NS

UK





This leaflet was last revised in January 2008



50134568






Monday, October 1, 2012

Codal-DM Syrup


Generic Name: dextromethorphan, phenylephrine, and pyrilamine (dex troe meh THOR fan, feh nill EH frin, pie RIH la meen)

Brand Names: Codal-DM Syrup, Codimal DM, Codituss DM, Poly Hist DM


What is Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine)?

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.


Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).


Pyrilamine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.


The combination of dextromethorphan, phenylephrine, and pyrilamine is used to treat sneezing, cough, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.


Dextromethorphan will not treat a cough that is caused by smoking, asthma, or emphysema.


Dextromethorphan, phenylephrine, and pyrilamine may also be used for purposes other than those listed in this medication guide.


What is the most important information I should know about Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine)?


Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body. Do not use any other over-the-counter cough, cold, allergy, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains an antihistamine, decongestant, or cough suppressant. Dextromethorphan, phenylephrine, and pyrilamine can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication.

What should I discuss with my healthcare provider before taking Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine)?


Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body.

Before taking this medication, tell your doctor if you are allergic to dextromethorphan, phenylephrine, or pyrilamine, or if you have:


  • kidney disease;

  • liver disease;


  • diabetes;




  • glaucoma;




  • heart disease or high blood pressure;




  • a thyroid disorder;




  • a stomach ulcer or a stomach obstruction;




  • emphysema or chronic bronchitis; or




  • an enlarged prostate or urination problems.



If you have any of these conditions, you may not be able to use dextromethorphan, phenylephrine, and pyrilamine, or you may need a dosage adjustment or special tests during treatment.


FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Dextromethorphan, phenylephrine, and pyrilamine can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Artificially-sweetened liquid forms of cough-and-cold medications may contain phenylalanine. This would be important to know if you have phenylketonuria (PKU). Check the ingredients and warnings on the medication label if you are concerned about phenylalanine.


How should I take Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine)?


Use this medication exactly as directed on the label or as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor.


Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Take this medicine with a full glass of water.

Measure the liquid form of this medicine with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.


Take this medicine with food or milk if it upsets your stomach.

This medication can cause you to have unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.


Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.


Store the medication at room temperature away from moisture and heat.

What happens if I miss a dose?


Since cough or cold medicine is usually taken only as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.


What happens if I overdose?


Seek emergency medical attention if you think you have used too much of this medicine.

Symptoms of an overdose may include feeling restless or nervous, nausea, vomiting, stomach pain, dizziness, drowsiness, dry mouth, warmth or tingly feeling, or seizure (convulsions). confusion, blurred vision, dry mouth, nausea, vomiting, and seizure (convulsions).


What should I avoid while taking Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine)?


This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication.

Avoid using other medicines that make you sleepy (such as cold medicine, pain medication, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by dextromethorphan, phenylephrine, and pyrilamine.


Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.


Do not use any other over-the-counter cough, cold, allergy, or sleep medication without first asking your doctor or pharmacist. Antihistamines, decongestants, and cough suppressants are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains an antihistamine, decongestant, or cough suppressant.

Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine) side effects


Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;




  • confusion, hallucinations, unusual thoughts or behavior;




  • severe dizziness, anxiety, restless feeling, or nervousness;




  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);




  • confusion, hallucinations;




  • slow, shallow breathing;




  • urinating less than usual or not at all;




  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or




  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).



Keep taking the medication and talk to your doctor if you have any of these less serious side effects:



  • blurred vision;




  • dry mouth;




  • nausea, stomach pain, constipation;




  • mild loss of appetite, stomach upset;




  • warmth, tingling, or redness under your skin;




  • feeling excited or restless;




  • sleep problems (insomnia);




  • restless or excitability (especially in children);




  • skin rash or itching;




  • dizziness, drowsiness;




  • problems with memory or concentration; or




  • ringing in your ears.



Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome. You may report side effects to FDA at 1-800-FDA-1088.


What other drugs will affect Codal-DM Syrup (dextromethorphan, phenylephrine, and pyrilamine)?


Before taking this medication, tell your doctor if you are using any of the following drugs:



  • an antidepressant;




  • a diuretic (water pill);




  • medication to treat irritable bowel syndrome;




  • celecoxib (Celebrex);




  • cinacalcet (Sensipar);




  • darifenacin (Enablex);




  • imatinib (Gleevec);




  • quinidine (Quinaglute, Quinidex);




  • ranolazine (Ranexa)




  • ritonavir (Norvir);




  • sibutramine (Meridia);




  • terbinafine (Lamisil);




  • medicines to treat high blood pressure;




  • aspirin or salicylates (such as Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others);




  • bladder or urinary medications such as oxybutynin (Ditropan, Oxytrol) or tolterodine (Detrol); or




  • a beta-blocker such as atenolol (Tenormin), carteolol (Cartrol), metoprolol (Lopressor, Toprol), nadolol (Corgard), propranolol (Inderal), sotalol (Betapace), timolol (Blocadren), and others.



There may be other drugs that can affect dextromethorphan, phenylephrine, and pyrilamine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.



More Codal-DM Syrup resources


  • Codal-DM Syrup Side Effects (in more detail)
  • Codal-DM Syrup Use in Pregnancy & Breastfeeding
  • Codal-DM Syrup Drug Interactions
  • Codal-DM Syrup Support Group
  • 0 Reviews for Codal-DM - Add your own review/rating


  • Dextromethorphan/Phenylephrine/Pyrilamine Chewable Tablets MedFacts Consumer Leaflet (Wolters Kluwer)

  • Codimal DM Syrup MedFacts Consumer Leaflet (Wolters Kluwer)

  • Reme Hist DM Prescribing Information (FDA)

  • Triplex DM Prescribing Information (FDA)



Compare Codal-DM Syrup with other medications


  • Cold Symptoms
  • Hay Fever
  • Sinusitis


Where can I get more information?


  • Your pharmacist has information about dextromethorphan, phenylephrine, and pyrilamine written for health professionals that you may read.

See also: Codal-DM side effects (in more detail)


Saturday, September 29, 2012

Cruex Prescription Strength Topical



Generic Name: clotrimazole (Topical route)

kloe-TRIM-a-zole

Commonly used brand name(s)

In the U.S.


  • Clotrim Antifungal

  • Cruex Prescription Strength

  • Lotrimin

  • Lotrimin AF

  • Mycelex

In Canada


  • Canesten

  • Clotrimaderm

  • Desenex

  • Myclo-Derm

  • Neo-Zol

Available Dosage Forms:


  • Lotion

  • Solution

  • Cream

Therapeutic Class: Antifungal


Chemical Class: Imidazole


Uses For Cruex Prescription Strength


Clotrimazole topical preparations are used to treat fungus infections on the skin.


This medicine is available both over-the-counter (OTC) and with your doctor's prescription.


Before Using Cruex Prescription Strength


In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this medicine, the following should be considered:


Allergies


Tell your doctor if you have ever had any unusual or allergic reaction to this medicine or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods, dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.


Pediatric


This medicine has been tested in children and, in effective doses, has not been shown to cause different side effects or problems than it does in adults.


Geriatric


Many medicines have not been studied specifically in older people. Therefore, it may not be known whether they work exactly the same way they do in younger adults. Although there is no specific information comparing use of topical clotrimazole in the elderly with use in other age groups, this medicine is not expected to cause different side effects or problems in older people than it does in younger adults.


Pregnancy








Pregnancy CategoryExplanation
All TrimestersCAnimal studies have shown an adverse effect and there are no adequate studies in pregnant women OR no animal studies have been conducted and there are no adequate studies in pregnant women.

Breast Feeding


There are no adequate studies in women for determining infant risk when using this medication during breastfeeding. Weigh the potential benefits against the potential risks before taking this medication while breastfeeding.


Interactions with Medicines


Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this medicine, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.


Using this medicine with any of the following medicines may cause an increased risk of certain side effects, but using both drugs may be the best treatment for you. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.


  • Fentanyl

  • Tacrolimus

  • Trimetrexate

Interactions with Food/Tobacco/Alcohol


Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. Discuss with your healthcare professional the use of your medicine with food, alcohol, or tobacco.


Proper Use of clotrimazole

This section provides information on the proper use of a number of products that contain clotrimazole. It may not be specific to Cruex Prescription Strength. Please read with care.


Apply enough clotrimazole to cover the affected and surrounding skin areas, and rub in gently.


Keep this medicine away from the eyes.


When clotrimazole is used to treat certain types of fungus infections of the skin, an occlusive dressing (airtight covering, such as kitchen plastic wrap) should not be applied over the medicine. To do so may cause irritation of the skin. Do not apply an occlusive dressing over this medicine unless you have been directed to do so by your doctor.


To help clear up your infection completely, it is very important that you keep using this medicine for the full time of treatment , even if your symptoms begin to clear up after a few days. Since fungus infections may be very slow to clear up, you may have to continue using this medicine every day for several weeks or more. If you stop using this medicine too soon, your symptoms may return. Do not miss any doses .


Dosing


The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.


The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.


  • For topical dosage forms (cream, lotion, and solution):
    • Fungal infections (treatment):
      • Adults and children—Use two times a day, morning and evening.



Missed Dose


If you miss a dose of this medicine, apply it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule.


Storage


Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.


Keep out of the reach of children.


Do not keep outdated medicine or medicine no longer needed.


Precautions While Using Cruex Prescription Strength


If your skin problem does not improve within 4 weeks, or if it becomes worse, check with your doctor.


Cruex Prescription Strength Side Effects


Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.


Check with your doctor as soon as possible if any of the following side effects occur:


  • Skin rash, hives, blistering, burning, itching, peeling, redness, stinging, swelling, or other sign of skin irritation not present before use of this medicine

Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.


Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.



The information contained in the Thomson Reuters Micromedex products as delivered by Drugs.com is intended as an educational aid only. It is not intended as medical advice for individual conditions or treatment. It is not a substitute for a medical exam, nor does it replace the need for services provided by medical professionals. Talk to your doctor, nurse or pharmacist before taking any prescription or over the counter drugs (including any herbal medicines or supplements) or following any treatment or regimen. Only your doctor, nurse, or pharmacist can provide you with advice on what is safe and effective for you.


The use of the Thomson Reuters Healthcare products is at your sole risk. These products are provided "AS IS" and "as available" for use, without warranties of any kind, either express or implied. Thomson Reuters Healthcare and Drugs.com make no representation or warranty as to the accuracy, reliability, timeliness, usefulness or completeness of any of the information contained in the products. Additionally, THOMSON REUTERS HEALTHCARE MAKES NO REPRESENTATION OR WARRANTIES AS TO THE OPINIONS OR OTHER SERVICE OR DATA YOU MAY ACCESS, DOWNLOAD OR USE AS A RESULT OF USE OF THE THOMSON REUTERS HEALTHCARE PRODUCTS. ALL IMPLIED WARRANTIES OF MERCHANTABILITY AND FITNESS FOR A PARTICULAR PURPOSE OR USE ARE HEREBY EXCLUDED. Thomson Reuters Healthcare does not assume any responsibility or risk for your use of the Thomson Reuters Healthcare products.


More Cruex Prescription Strength Topical resources


  • Cruex Prescription Strength Topical Use in Pregnancy & Breastfeeding
  • Cruex Prescription Strength Topical Support Group
  • 2 Reviews for Cruex Prescription Strength Topical - Add your own review/rating


Compare Cruex Prescription Strength Topical with other medications


  • Cutaneous Candidiasis
  • Tinea Corporis
  • Tinea Cruris
  • Tinea Pedis
  • Tinea Versicolor
  • Vaginal Yeast Infection

Friday, September 28, 2012

Sulfatol SS


Generic Name: sulfacetamide sodium and sulfur topical (SUL fa SEET a mide SOE dee um and SUL fur TOP i kal)

Brand Names: Avar Cleanser, Avar Gel, Avar LS Cleanser, Avar-E, Avar-E Emollient, Avar-E Green, Avar-e LS, BP 10-Wash, Clarifoam EF, Clenia Emollient Cream, Clenia Foaming Wash, Plexion , Plexion Cleanser, Plexion Cleansing Cloths, Plexion SCT, Prascion, Prascion Cleanser, Prascion FC Cloths, Prascion RA, Rosac, Rosac Wash, Rosaderm Cleanser, Rosanil Cleanser, Rosula, SE 10-5 SS, Sulfacet-R, Sulfatol C, Sulfatol SS, SulZee Wash, Sumaxin, Sumaxin TS, Sumaxin Wash, Suphera, Topisulf, Zencia Wash, Zetacet


What is Sulfatol SS (sulfacetamide sodium and sulfur topical)?

Sulfacetamide sodium and sulfur are antibiotic that fight bacteria.


The combination of sulfacetamide sodium and sulfur topical (for the skin) is used to treat acne, rosacea, and seborrheic dermatitis (a red, flaking skin rash).


Sulfacetamide sodium and sulfur topical may also be used for purposes not listed in this medication guide.


What is the most important information I should know about Sulfatol SS (sulfacetamide sodium and sulfur topical)?


You should not use this medication if you are allergy to sulfa drugs or if you have kidney disease. Avoid getting this medication in your eyes, nose, or mouth. If this does happen, rinse with water.

Do not cover the treated skin area unless your doctor has told you to.


Avoid using other medications on the areas you treat with sulfacetamide sodium and sulfur topical unless you doctor tells you to.

What should I discuss with my healthcare provider before using Sulfatol SS (sulfacetamide sodium and sulfur topical)?


You should not use this medication if you are allergy to sulfa drugs or if you have kidney disease.

To make sure you can safely use this medication, tell your doctor about all of your medical conditions.


FDA pregnancy category C. It is not known whether sulfacetamide sodium and sulfur topical will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using this medication. It is not known whether sulfacetamide sodium and sulfur topical passes into breast milk or if it could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

How should I use Sulfatol SS (sulfacetamide sodium and sulfur topical)?


Use exactly as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Follow the directions on your prescription label.


Wash your hands before and after applying this medication.

Do not cover the treated skin area unless your doctor has told you to.


Use this medication regularly to get the most benefit. Get your prescription refilled before you run out of medicine completely.


Store at room temperature away from moisture and heat.

What happens if I miss a dose?


Use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.


What happens if I overdose?


Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.


What should I avoid while using Sulfatol SS (sulfacetamide sodium and sulfur topical)?


Avoid getting this medication in your eyes, nose, or mouth. If this does happen, rinse with water. Do not use sulfacetamide sodium and sulfur topical on sunburned, windburned, dry, chapped, irritated, or broken skin.

Avoid using other medications on the areas you treat with sulfacetamide sodium and sulfur topical unless you doctor tells you to.


Sulfatol SS (sulfacetamide sodium and sulfur topical) side effects


Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have a serious side effect such as:

  • new or worsening skin rash;




  • joint pain;




  • fever; or




  • mouth sores.



Less serious side effects may include redness, warmth, swelling, itching, stinging, burning, or irritation of treated skin.


This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.


What other drugs will affect Sulfatol SS (sulfacetamide sodium and sulfur topical)?


It is not likely that other drugs you take orally or inject will have an effect on topically applied sulfacetamide sodium and sulfur. But many drugs can interact with each other. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.



More Sulfatol SS resources


  • Sulfatol SS Side Effects (in more detail)
  • Sulfatol SS Use in Pregnancy & Breastfeeding
  • Sulfatol SS Drug Interactions
  • 0 Reviews for Sulfatol SS - Add your own review/rating


  • Avar LS Cleanser MedFacts Consumer Leaflet (Wolters Kluwer)

  • Clarifoam EF Foam MedFacts Consumer Leaflet (Wolters Kluwer)

  • Clarifoam EF Prescribing Information (FDA)

  • Plexion Prescribing Information (FDA)

  • Plexion Cleansing Cloths MedFacts Consumer Leaflet (Wolters Kluwer)

  • Plexion SCT Cream MedFacts Consumer Leaflet (Wolters Kluwer)

  • Plexion TS Emulsion MedFacts Consumer Leaflet (Wolters Kluwer)

  • Prascion Cleanser Prescribing Information (FDA)

  • Rosac Cream MedFacts Consumer Leaflet (Wolters Kluwer)

  • Rosaderm Cleanser Prescribing Information (FDA)

  • Rosanil Cleanser Prescribing Information (FDA)

  • Rosula Foam MedFacts Consumer Leaflet (Wolters Kluwer)

  • Rosula Prescribing Information (FDA)

  • Rosula Cleanser Emulsion MedFacts Consumer Leaflet (Wolters Kluwer)

  • Sumadan MedFacts Consumer Leaflet (Wolters Kluwer)

  • Sumadan Wash Prescribing Information (FDA)

  • Sumaxin Wash MedFacts Consumer Leaflet (Wolters Kluwer)

  • Sumaxin Wash Prescribing Information (FDA)

  • Zencia Wash Prescribing Information (FDA)



Compare Sulfatol SS with other medications


  • Acne
  • Rosacea
  • Seborrheic Dermatitis


Where can I get more information?


  • Your pharmacist can provide more information about sulfacetamide sodium and sulfur topical.

See also: Sulfatol SS side effects (in more detail)


Thursday, September 27, 2012

Capex Shampoo


Pronunciation: floo-oh-SIN-oh-lone
Generic Name: Fluocinolone
Brand Name: Capex


Capex Shampoo is used for:

Treating seborrheic dermatitis (itching, redness, irritation, and flaking) of the scalp. It may also be used for other conditions as determined by your doctor.


Capex Shampoo is a topical corticosteroid. Exactly how it works is unknown.


Do NOT use Capex Shampoo if:


  • you are allergic to any ingredient in Capex Shampoo

Contact your doctor or health care provider right away if any of these apply to you.



Before using Capex Shampoo:


Some medical conditions may interact with Capex Shampoo. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:


  • if you are pregnant, planning to become pregnant, or are breast-feeding

  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement

  • if you have allergies to medicines, foods, or other substances

  • if you have measles, chickenpox, or tuberculosis

  • if you have hardening or thinning of the skin or a skin infection

  • if you have recently been vaccinated or you have had a positive tuberculin skin test

Some MEDICINES MAY INTERACT with Capex Shampoo. Because little, if any, of Capex Shampoo is absorbed into the blood, the risk of it interacting with another medicine is low.


Ask your health care provider if Capex Shampoo may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.


How to use Capex Shampoo:


Use Capex Shampoo as directed by your doctor. Check the label on the medicine for exact dosing instructions.


  • Capex Shampoo is for external use only.

  • Shake well before each use.

  • Rinse hair and scalp completely with water. Apply no more than 1 ounce of Capex Shampoo to the scalp area daily unless otherwise directed by your doctor. Lather and allow the medicine to remain on the scalp for 5 minutes, and then completely rinse hair and scalp twice.

  • Do not bandage or wrap the affected area unless directed otherwise by your doctor.

  • If you miss a dose of Capex Shampoo, use it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not use 2 doses at once.

Ask your health care provider any questions you may have about how to use Capex Shampoo.



Important safety information:


  • Avoid contact with eyes. In case of contact, wash eyes liberally with water.

  • Capex Shampoo has a corticosteroid in it. Before you start any new medicine, check the label to see if it has a corticosteroid in it too. If it does or if you are not sure, check with your doctor or pharmacist.

  • Do NOT use more than the recommended dose or use for longer than prescribed without checking with your doctor.

  • Do not use Capex Shampoo for any conditions other than the one for which it was prescribed.

  • Talk with your doctor before you receive any vaccine while you are using Capex Shampoo.

  • Corticosteroids may affect growth rate in CHILDREN and teenagers in some cases. They may need regular growth checks while they use Capex Shampoo.

  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Capex Shampoo while you are pregnant. It is not known if Capex Shampoo is found in breast milk. If you are or will be breast-feeding while you use Capex Shampoo, check with your doctor. Discuss any possible risks to your baby.


Possible side effects of Capex Shampoo:


All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:



Dryness; itching.



Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); acne-like rash; excessive hair growth; inflamed hair follicles; inflammation around the mouth; irritation, burning, redness, or swelling not present before using Capex Shampoo; thinning, softening, or discoloration of the skin.



This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.


See also: Capex side effects (in more detail)


If OVERDOSE is suspected:


Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center, or emergency room immediately. Symptoms may include increased thirst or urination; muscle weakness; unusual weight gain, especially in the face.


Proper storage of Capex Shampoo:

Store Capex Shampoo at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Throw away any unused medicine after 3 months. Do not store in the bathroom. Keep Capex Shampoo out of the reach of children and away from pets.


General information:


  • If you have any questions about Capex Shampoo, please talk with your doctor, pharmacist, or other health care provider.

  • Capex Shampoo is to be used only by the patient for whom it is prescribed. Do not share it with other people.

  • If your symptoms do not improve or if they become worse, check with your doctor.

  • Check with your pharmacist about how to dispose of unused medicine.

This information is a summary only. It does not contain all information about Capex Shampoo. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.



Issue Date: February 1, 2012

Database Edition 12.1.1.002

Copyright © 2012 Wolters Kluwer Health, Inc.

More Capex resources


  • Capex Side Effects (in more detail)
  • Capex Use in Pregnancy & Breastfeeding
  • Capex Drug Interactions
  • Capex Support Group
  • 0 Reviews for Capex - Add your own review/rating


Compare Capex with other medications


  • Atopic Dermatitis
  • Dermatitis
  • Lichen Sclerosus